Alert archive / Colorado / Red Flag Warnings in 2022
Red Flag Warning 62, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Oct 11, 2022, 8:51 AM MDT for Huerfano County, Pueblo County, Colorado. It took effect at Oct 11, 2022, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 11, 2022, 8:51 AM MDT (14:51 UTC)
- In effect from
- Oct 11, 2022, 12:00 PM MDT
- Expired
- Oct 11, 2022, 6:58 PM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Huerfano County, CO, Pueblo County, CO
The radar
The Pueblo radar (KPUX), 76 km from the middle of the area, began a volume at 14:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 2.9 hours before the alert went out and 353 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2274 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
215 WWUS85 KPUB 111451 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 851 AM MDT Tue Oct 11 2022 ...Red Flag Warning in effect for portions of the area today from Noon until 7 PM MDT... COZ228-229-120100- /O.NEW.KPUB.FW.W.0062.221011T1800Z-221012T0100Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 851 AM MDT Tue Oct 11 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228 AND 229... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon today to 7 PM MDT this evening. * Affected Area...Fire Weather Zones 228 and 229. * Winds...West 15 to 25 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
875 WWUS85 KPUB 112043 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 243 PM MDT Tue Oct 11 2022 ...Red Flag Warning in effect for portions of the area today until 7 PM MDT... COZ228-229-120100- /O.CON.KPUB.FW.W.0062.000000T0000Z-221012T0100Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 243 PM MDT Tue Oct 11 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228 AND 229... * Affected Area...Fire Weather Zones 228 and 229. * Winds...West 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 9 percent. * Impacts...Conditions will be favorable for rapid rates of fire growth and spread. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
799 WWUS85 KPUB 120058 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 658 PM MDT Tue Oct 11 2022 ...Red Flag Warning will expire at 700 PM MDT... COZ228-229-120200- /O.CAN.KPUB.FW.W.0062.000000T0000Z-221012T0100Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 658 PM MDT Tue Oct 11 2022 ...RED FLAG WARNING IS CANCELLED FOR RED FLAG WARNING FOR FIRE WEATHER ZONES 228 AND 229... The National Weather Service in Pueblo has cancelled the Red Flag Warning. Winds have diminished and humidities have recovered, therefore the Red Flag Warning will bhe allowed to expire. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 11, 8:49 AM MDT, 2 minutes earlier.
Area forecast discussion, Oct 11, 8:49 AM MDT, 2 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 849 AM MDT Tue Oct 11 2022 .UPDATE... Issued at 845 AM MDT Tue Oct 11 2022 Decided to go ahead and issue a Red Flag Warning for Pueblo and Huerfano, fire zones 228 and 229, for today from noon to 7 PM. Certainly dry out there and the expected winds should produce critical fire weather conditions for at least 3 hrs this afternoon. Would have included Fremont and southern El Paso as well, but fuels info there indicates they are not ready to burn just yet. Brought in latest obs data and pushed back convection onset for the sw mts by an hour or so. Moore && .SHORT TERM...(Today and tonight) Issued at 342 AM MDT Tue Oct 11 2022 Key Messages: 1. Frontal passage this evening will increase winds. 2. Gusty winds with frontal passage will cause patchy blowing dust over the far eastern plains. 3. Spotty fire weather conditions today mainly in Pueblo County. Today Expecting quiet conditions throughout south central and southeast Colorado this morning and afternoon. As the day progresses, expecting mostly dry conditions with a chance of isolated showers with some possible embedded thunder this afternoon in the far southwestern counties. With the overall westerly to northwest wind flow, down sloping winds today will bring unseasonably warm temperatures to the eastern plains. High temperatures this afternoon will be in the mid 70s to mid 80s in the plains, 40s and 50s in the mountains and 60s in the mountain valleys. The dry and breezy conditions this afternoon will bring some spotty areas of fire weather concerns mainly in Pueblo county and immediate surrounding areas. Tonight The low pressure trough to our north will push close to our area, which will cause a cold front to move across the region this evening, shifting winds to the north and bringing gusts from the I- 25 corridor eastward as high as 25 to 30 MPH, highest winds being in the eastern plains, until the early morning hours. Temperatures with frontal passage will drop by a few degrees. Overnight lows will be in the low 40s along the I-25 corridor eastward and in the high 20s to low 30s in the mountains and mountain valleys, and the San Luis Valley will have a night of freezing temperatures of 2 hours or more before sunrise, necessitating a freeze warning early Wednesday morning. The gusty winds from this front will produce areas of blowing dust in the far eastern counties along the Kansas state line after frontal passage late tonight to early tomorrow morning. -Riser .LONG TERM...(Wednesday through Monday) Issued at 342 AM MDT Tue Oct 11 2022 There is good agreement through Saturday between the operational model solutions, with the GFS diverging from the ECMWF and Canadian runs by early next week. Ensembles support the ECMWF and Canadian solutions and followed those solutions. Wednesday through Saturday...longwave troughing across the Ohio Valley and high pressure near the Pacific Northwest will lead to dry, persistent northwest flow across Colorado. Overall, temperatures will remain mild, with 60s and 70s across the region. Cold fronts, one on Wednesday evening, and another on Saturday afternoon, will bring slightly cooler highs on Thursday and Saturday. Areas across the San Luis Valley will likely see low temperatures in the mid 20s to lower 30s each night. No precipitation is expected at this time. Sunday into Tuesday...much will depend on the track of an upper low off southern California. The ECMWF and Canadian solutions slowly eject this upper low east across the Desert Southwest early next week. As it slowly progresses eastward, moisture will wrap northward into southern Colorado, with increased chances for showers and thunderstorms over the southern Mountains and along the New Mexico border. Temperatures will rise into the 60s for highs, and 30s to 40s for lows. Mozley && .AVIATION...(For the 12Z TAFS through 12Z Wednesday morning) Issued at 342 AM MDT Tue Oct 11 2022 VFR conditions are anticipated during the next 24 hours at all 3 taf sites, KPUB, KALS and KCOS. The main concern during this period will be a frontal passage which will occur this evening at KCOS and KPUB. Expect winds gusts to 25 to 30 knts after fropa, with the winds decreasing later tonight. && .PUB WATCHES/WARNINGS/ADVISORIES... Freeze Warning from 2 AM to 9 AM MDT Wednesday for COZ069>071. Red Flag Warning from noon today to 7 PM MDT this evening for COZ228-229. && UPDATE...MOORE SHORT TERM...RISER LONG TERM...MOZLEY AVIATION...HODANISH
Hazardous weather outlook, Oct 11, 4:39 AM MDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 439 AM MDT Tue Oct 11 2022 COZ058>089-093>099-121045- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 439 AM MDT Tue Oct 11 2022 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Low humidity and gusty winds of 25 to 30 MPH will bring spotty fire weather concerns this afternoon to the Pueblo County region. Isolated showers and thunderstorms are expected over the San Juan Mountains. Main hazard being cloud to ground lightning. A freeze warning is in effect for the San Luis Valley Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday At or below freezing overnight lows are expected across the San Luis Valley each morning through the extended period. An increase in shower and thunderstorm activity is possible over the San Juan and southern Sangre de Cristo Mountain Ranges for early next week. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. RISER/88
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 3:46 AM MDT | Freeze Warning | PUB | Alamosa, Conejos, Costilla, Rio Grande, Saguache | 29 hr |
Nearby
Red Flag Warnings in Colorado, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.